MAUDE Adverse Event Report: ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V. 12" (30 CM) EXT SET W/MICROCLAVE®, 0.2 MICRON LOW PROTEIN BINDING FILTER, 2 CLA; CLOSED ANTINEOPLASTIC AND HAZARDOUS DRUG RECONSTITUTION AND TRANSFER SYSTEM

ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V. 12" (30 CM) EXT SET W/MICROCLAVE®, 0.2 MICRON LOW PROTEIN BINDING FILTER, 2 CLA; CLOSED ANTINEOPLASTIC AND HAZARDOUS DRUG RECONSTITUTION AND TRANSFER SYSTEM
Model Number CH3531
Medical Device Problem Codes Fluid/Blood Leak (1250); Material Puncture/Hole (1504)
Health Effect - Clinical Codes Chemical Exposure (2570); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/24/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device is available to be returned for evaluation; however, it has not yet been received.
 
Event or Problem Description
The event involved a 12" (30 cm) ext set w/microclave®, 0.2 micron low protein binding filter, 2 clamps, spiros® w/red cap.It was reported that the filter was leaking from both of the "small holes" on the back of the filter.The patient noticed pink drops of cytotoxic chemotherapy on her gown causing the continuous infusion to pause.The chemotherapy team was at the patient's bedside.The filter was removed from the tubing and the infusion continued with no further leaks observed.Per the facility's pharmacy department, the etoposide was a low enough concentration whereas a filter was not necessary, therefore, the filter was not replaced for the remainder of the infusion.The filter held 4ml of fluid that the patient didn¿t get infused.She felt that the chemo leakage on the gown and bedding was minimal.It was estimated that the patient missed out on approximately 5ml of chemo with minimal exposure the leak.There was no patient harm or adverse event reported.
 
Additional Manufacturer Narrative
Section e: additional contacts: (b)(6).From medwatch report: (b)(6).F2 - uf/importer report #: (b)(4).
 
Event or Problem Description
The customer provided the following additional information: the patient missed out an approximately 5ml of epoch chemo that was in the filter (4ml) and approximately 1ml that had dripped from the filter.The chemotherapy spill was cleaned up as per facility protocol and a spill kit was not used.The leak occurred on day 4 of 5 of infusion.The set up was per ics standard with spiros and c-clamps at all connections on large bore tubing, with the filter, connected to a trifuse attached to the port tubing.There were no holes, cuts, tears or any defect identified with the filter when the leak was found to be coming from the two holes on the back of the filter.A crack on the filter was not observed during the event.When asked, "was the leak noted at the tubing/filter connection or at the air vents?" the customer responded, "if the 'holes' on the back of the filter are the air vents, then that is where the leak was noted." there was a delay in therapy as the infusion was paused for less than 10 minutes to assess where the leak was coming from.The filter was removed and the infusion resumed.Medsun medwatch mandatory reporting uf/importer report #(b)(4) was received which stated, "patient is running continuous chemotherapy infusion.This morning, patient noticed pink drops on gown and sheet.The infusion was paused.Upon investigation, the filter was leaking from both of the "small holes" on the back of the filter.The chemotherapy team were at bedside.The filter was removed from the tubing and the infusion continued with no further leaks observed.The patient bathed and gown and bed linens were changed.I spoke with pharmacy and they said that the etoposide was a low enough concentration that a filter is not necessary, so the filter was not replaced for the remainder of the infusion.The filter holds 4 ml of fluid, (which the patient didn't get).I feel that the leaked chemotherapy agent on the gown and bedding was minimal.I estimate patient missed out on approximately 5 ml of chemo with minimal exposure from the leaked chemo.The clinical nurse took the faulty filter to give to the person in charge of product quality." additional event information obtained from ufmw: the location where the event occurred was at a skilled nursing room in the hospital.The approximate age of the device is 1 day.
 
Additional Manufacturer Narrative
The following device was received for investigation: 1 used list #ch3531, 12" (30 cm) ext set w/microclave®, 0.2 micron low protein binding filter, 2 clamps, spiros® w/red cap; lot #5180666.The single used ch3531 extension set was pressure leak tested and confirmed to be leaking at both the inlet and outlet filter vents that had been wetted out.The probable cause of the observed leak is temporary or permanent loss of the hydrophobic properties of the filter vent material due to infusate interaction during use.The lot history was reviewed and no nonconformities were identified that may have contributed to the reported complaint.D9 - date returned to mfg: 5/2/2023.

Brand Name
12" (30 CM) EXT SET W/MICROCLAVE®, 0.2 MICRON LOW PROTEIN BINDING FILTER, 2 CLA
Common Device Name
CLOSED ANTINEOPLASTIC AND HAZARDOUS DRUG RECONSTITUTION AND TRANSFER SYSTEM
Manufacturer (Section D)
ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V.
avenida cuarzo no. 250
ensenada, b.cfa. 22790
MX  22790
Manufacturer Contact
michael visocnik
600 n. field dr.
lake forest, IL 60045
2247062300
MDR Report Key16707119
Report Number9617594-2023-00135
Device Sequence Number5616960
Product Code ONB
UDI-Device Identifier00887709074057
UDI-Public(01)00887709074057(17)260201(10)5180666
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
K173477
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/05/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/01/2026
Device Model NumberCH3531
Device Catalogue NumberCH3531
Device Lot Number5180666
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/05/2023
Supplement Date Received by Manufacturer04/09/2023
06/07/2023
Initial Report FDA Received Date04/10/2023
Supplement Report FDA Received Date04/12/2023
06/30/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/01/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DOXORUBICIN, MFR UNK.; EPOCH CHEMOTHERAPY, MFR UNK.; ETOPOSIDE, MFR UNK.; VINCRISTINE, MFR UNK.
Patient Age16 YR
Patient SexFemale
Patient Weight57 KG